It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board

Should I come off my pill?


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 12-19-2006, 09:44 AM   #1
Monkeyboots
Senior Member
(female)
 
Join Date: Aug 2006
Posts: 114
Monkeyboots HB User
Should I come off my pill?

HI

Am hoping some of you may be able to enlighten me. One question is: I'm on loestrin pill, low oestrogen, does this mean my natural levels of oestrogen might be lower than normal too?

I have developed some skin problems in the last year involving dry and itchy skin I know low oestrogen levels can cause dryness and this is usually a problem for women approaching the menopause. (I am only 31) Is it possible that this pill has caused this? I very rarely have a period which I know is common with this pill. Recently I have become a bit paranoid that my hair looks a bit thinner at the hairline too.

I am seriously considering coming off but would like your opinions or knowledge. I have been on this pill for about 6 years or more. It has been good in many ways but I am worried about this.

thanks for reading
best wishes
Monkeyboots.x

Last edited by Monkeyboots; 12-19-2006 at 09:45 AM.

 
Sponsors Lightbulb
   
Old 12-19-2006, 01:28 PM   #2
skipskicker
Junior Member
(female)
 
Join Date: Oct 2006
Posts: 38
skipskicker HB User
Re: Should I come off my pill?

did you mean your on a low estrogen pill, called low ogestrel(the generic of lo ovral)? because their is a new super low dose pill called loestrin 24 fe(only 20 mg estrogen), but that definatily has not been out for 6 years
i am on low ogestrel which is the estrogen level equvalent to those of yasmin, which is about (30-35 mg).
anyways, usually if you dont have engouh estrogen you will spot, becuase that is the one that keeps your lining intact. so i would guess that your fine. it is winter with dry skinand all, i notice mine is much drier too. being on hormones for a long time can cause thining in some women, espically with low androgen levels in pills. (low ogestrel acutally has one of the highest levels of androgen, so hair growth acutally occurs- well things like mustaches lol anyways. but you can also have it reverse. it depends on your body)

i would talk to the gyno. if you think your body is no longer agreeing with the pill or the adverse side effects are really bothering you, then i would definatlay consult your gyno.

hopefully some others will respond, because i know hair loss is a big issue hear, lots of paranoia! lol
anyways best of luck!

 
Old 12-20-2006, 04:04 AM   #3
Monkeyboots
Senior Member
(female)
 
Join Date: Aug 2006
Posts: 114
Monkeyboots HB User
Re: Should I come off my pill?

hi skipskicker,

Thanks for your reply I really appreciated it. Yes I am on Loestrin 30. I was just wondering whether being on the pill would deplete my estrogen levels? I have some discolouration of pigment on my skin which I know can be pill induced too.

take care
Monkeyboots.x

 
Old 12-20-2006, 06:41 AM   #4
Bracelet
Inactive
(female)
 
Join Date: Jul 2006
Posts: 678
Bracelet HB User
Re: Should I come off my pill?

The pill overloads you with estrogen, not the other way around. What the pill does is it completely depletes your body's nutrients while you're on it, which is what causes majority of the side effects that women experience. Your body's levels of zinc, magnesium, b-complex and some others are drastically low while you're on the pill. It is highly reccommended that you supplement those while on the pill.

Additionally, your body's levels of copper are drastically increased, which also causes a lot of the side effects to occur.

I did not stay on the pill, and I'm really happy with my decision. I'm not sure why so many women are so worried about quitting. It was probably one of the best things I've done for myself this year.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Nervous about Pregnancy =( Missed A Pill 050505 Birth Control 1 07-10-2011 10:46 PM
Secretly Found Out My Wife's Addicted To Oxy - What should I do? Help My Wife Family & Friends of Addicts and Alcoholics 12 04-19-2010 05:15 AM
How long after stopping the pill should your period return? graces23 Women's Health 0 05-13-2009 06:51 PM
Should I be worried? bella67 Cancer: Cervical & Ovarian 10 02-20-2008 08:49 PM
Should I do it??? Will I be okay? redzy233 Birth Control 5 04-06-2006 02:12 PM
When should I take a pregnancy test? imaginejoy Women's Health 0 03-04-2006 10:18 PM
Pain med inneffective what should I do? cptpooface Pain Management 22 12-07-2005 05:58 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:03 AM.





© 2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!